Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2014, 10:38 PM CDT for Brown County, Callahan County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 10:38 PM CDT (03:38 UTC)
- Expired
- May 26, 2014, 11:30 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, TX, Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 78 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS54 KSJT 270338
SVRSJT
TXC049-059-270430-
/O.NEW.KSJT.SV.W.0113.140527T0338Z-140527T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1038 PM CDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1130 PM CDT
* AT 1037 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RISING STAR TO MAY TO BROWNWOOD...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EARLY AROUND 1045 PM CDT.
ZEPHYR AND BLANKET AROUND 1055 PM CDT.
LAT...LON 3169 9875 3166 9877 3167 9920 3214 9919
3214 9911 3208 9911 3208 9893 3206 9890
3170 9867
TIME...MOT...LOC 0338Z 269DEG 32KT 3206 9894 3191 9891
3174 9900
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
336
WWUS54 KSJT 270355
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1055 PM CDT MON MAY 26 2014
TXC059-270405-
/O.CAN.KSJT.SV.W.0113.000000T0000Z-140527T0430Z/
CALLAHAN TX-
1055 PM CDT MON MAY 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALLAHAN COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3169 9875 3166 9877 3167 9911 3208 9902
3208 9893 3206 9890 3170 9867
TIME...MOT...LOC 0355Z 269DEG 32KT 3206 9876 3191 9873
3174 9882
$$
TXC049-270430-
/O.CON.KSJT.SV.W.0113.000000T0000Z-140527T0430Z/
BROWN TX-
1055 PM CDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BROWN
COUNTY UNTIL 1130 PM CDT...
AT 1051 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MAY TO 6 MILES NORTH OF BLANKET
TO EARLY...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN BROWN
COUNTY.
LAT...LON 3169 9875 3166 9877 3167 9911 3208 9902
3208 9893 3206 9890 3170 9867
TIME...MOT...LOC 0355Z 269DEG 32KT 3206 9876 3191 9873
3174 9882
HAIL...<.75IN
WIND...60MPH
$$152
WWUS54 KSJT 270416
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 PM CDT MON MAY 26 2014
TXC049-270430-
/O.CON.KSJT.SV.W.0113.000000T0000Z-140527T0430Z/
BROWN TX-
1116 PM CDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BROWN
COUNTY UNTIL 1130 PM CDT...
AT 1115 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DE LEON TO 5 MILES EAST OF COMANCHE TO 11 MILES SOUTH
OF COMANCHE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAT...LON 3169 9875 3166 9877 3167 9911 3191 9900
3192 9881 3170 9867
TIME...MOT...LOC 0417Z 269DEG 32KT 3206 9853 3191 9850
3174 9859
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:16 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 26, 6:16 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 616 PM CDT MON MAY 26 2014 .AVIATION... /00Z TAFS/ Large complex of storms will slide southeast into the area during the evening hours, effecting both San Angelo and Abilene, KSJT and KABI. Uncertain about how far southeast it will come this evening, so whether the storms reach the southern terminals is a question. Otherwise, MVFR ceilings will move north and cover most of the area after midnight. && .PREV DISCUSSION... /ISSUED 341 PM CDT MON MAY 26 2014/ SHORT TERM... (Tonight and Tomorrow) Although flash flooding remains a major concern for this afternoon and tonight, severe thunderstorms are also a concern for the shorter term. With much of West Central Texas under sunny skies this afternoon, the atmosphere continues to become more unstable. Thunderstorms, some severe, have already developed, across the Trans Pecos region of west Texas, along an old outflow boundary. Surface based CAPES there are currently around 2000 to 2500 J/Kg, and convective inhibition is near zero. Based on coordination with the Storm Prediction Center, Tornado Watch number 188 is now in effect for much of West Central Texas. This watch is valid until 11 PM CDT this evening. The thinking is supercells will continue to develop to the west and move into West Central Texas. With 0 to 6 Km Bulk Shear around 50 knots and WSR-88D VAD Wind Profile data indicating veering through the first 8000 feet, the primary threats, in order of concern this afternoon and evening, are tornadoes, large hail, damaging winds, and ever present deadly lightning. In addition to severe thunderstorms, flash flooding remains a significant threat for this afternoon and tonight. Thus, a Flash Flood watch remains in effect for all of West Central Texas until 7 AM CDT tomorrow morning. The ground is saturated across much of West Central Texas; so, any additional rainfall will likely produce flash flooding. For tomorrow, rain chances diminish, as the upper low moves east along the Red River. Models continue to generate QPF, mainly across our eastern counties. Continuing the best PoPs for those counties look best. Tomorrow afternoon, a weak front will slide southeast across West Central Texas and bring north winds. Highs for tomorrow afternoon in the 80s still look likely. LONG TERM... (Tuesday night through Monday) The large upper level low that has been bringing much needed rainfall to West Central Texas, will be over Northeast Texas Tuesday evening, then slow down and meander across East Texas/Louisiana through this weekend. Slight chance PoPs were left across the extreme southeast counties Tuesday night into Wednesday, on the backside of the upper low. Rain chances were left out of the forecast on Thursday, as most convection should remain east of the area. Highs on both Wednesday and Thursday will be in the mid to upper 80s, with lows in the 60s. While the aforementioned upper level low is stalled to our east, an upper level ridge will build to our west. This will put West Central Texas in a shear zone between the two features. Isolated to scattered showers and thunderstorms will be possible both afternoons Friday and Saturday, with the best chance across our eastern counties, farther away from effects of the ridge. Coverage looks limited and uncertainty remains, so for now, very few changes were made to the inherited PoPs. Sunday through early next week, expect dry conditions with slowly increasing temperatures. Most locations will be in the lower to mid 90s, with overnight lows in the 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 83 64 86 64 / 80 40 10 10 5 San Angelo 66 87 65 88 63 / 70 20 10 5 5 Junction 66 85 67 88 66 / 70 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Tuesday morning FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch... Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. && 07
Hazardous weather outlook, May 26, 2:32 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT MON MAY 26 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WE EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ON TUESDAY WITH LINGERING CHANCES ON WEDNESDAY. THE PRIMARY HAZARDS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE MAY ACTIVATE SPOTTERS LATER THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 26, 9:50 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
950 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL SAN ANGELO 31.45N 100.45W
05/26/2014 E1.00 INCH TOM GREEN TX AMATEUR RADIO
NEAR FT CONCHO
&&
EVENT NUMBER SJT1400208
DOLLLocal storm report, May 26, 9:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
953 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST 4 W SAN ANGELO 31.45N 100.52W
05/26/2014 E65 MPH TOM GREEN TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1400209
DOLLLocal storm report, May 26, 10:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1008 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 4 SE SAN ANGELO 31.41N 100.40W
05/26/2014 E2.75 INCH TOM GREEN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1400210
DOLLLocal storm report, May 26, 10:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1009 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND GST 1 E WALL 31.37N 100.29W
05/26/2014 E61 MPH TOM GREEN TX MESONET
&&
EVENT NUMBER SJT1400211
DOLLLocal storm report, May 26, 10:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1012 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 3 NE SAN ANGELO 31.48N 100.42W
05/26/2014 E1.00 INCH TOM GREEN TX POST OFFICE
&&
EVENT NUMBER SJT1400212
DOLLLocal storm report, May 26, 10:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1028 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL SAN ANGELO 31.45N 100.45W
05/26/2014 M1.00 INCH TOM GREEN TX NWS EMPLOYEE
QUARTER SIZE HAIL AT CHADBOURNE AND COLLEGE AVENUE
&&
EVENT NUMBER SJT1400213
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 51 min |
| May 26, 7:11 PM CDT | Tornado Warning | SJT | Coke, Sterling, Tom Green | 49 min |
| May 26, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 52 min |
| May 26, 7:44 PM CDT | Tornado Warning | SJT | Sterling | 46 min |
| May 26, 7:53 PM CDT | Tornado Warning | SJT | Coke, Sterling, Tom Green | 52 min |
| May 26, 8:11 PM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| May 26, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 50 min |
| May 26, 8:28 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 38 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 63 min |
| May 26, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 66 min |
| May 26, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 63 min |
| May 26, 9:39 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 63 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 60 min |
| May 26, 10:01 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 26, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 51 min |
| May 26, 10:25 PM CDT | Areal Flood Advisory | SJT | Coleman | 2 hr |
| May 26, 10:32 PM CDT | Areal Flood Advisory | SJT | Brown | 118 min |
| May 26, 11:03 PM CDT | Special Weather Statement | SJT | Concho, McCulloch | 57 min |
| May 26, 11:08 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 26, 11:13 PM CDT | Special Weather Statement | SJT | Irion | 32 min |
| May 26, 11:28 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch | 2 hr |
| May 26, 11:35 PM CDT | Special Weather Statement | SJT | Schleicher | 25 min |
| May 26, 11:49 PM CDT | Special Weather Statement | SJT | McCulloch | 56 min |
| May 27, 12:25 AM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| May 27, 1:05 AM CDT | Special Weather Statement | SJT | Menard | 40 min |
| May 27, 1:30 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 45 min |
| May 27, 2:07 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| May 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 63 min |
| May 27, 5:27 AM CDT | Areal Flood Advisory | SJT | Brown | 2 hr |
| May 27, 3:21 PM CDT | Special Weather Statement | SJT | Throckmorton | 24 min |
| May 27, 3:57 PM CDT | Special Weather Statement | SJT | Brown | 33 min |
| May 27, 4:01 PM CDT | Special Weather Statement | SJT | San Saba | 29 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 39 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 52 min |
| May 27, 4:38 PM CDT | Tornado Warning | SJT | San Saba | 37 min |
| May 27, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 49 min |
| May 27, 5:10 PM CDT | Tornado Warning | SJT | San Saba | 35 min |
| May 27, 5:20 PM CDT | Special Weather Statement | SJT | Brown | 25 min |
| May 27, 5:46 PM CDT | Tornado Warning | SJT | San Saba | 29 min |
| May 27, 6:51 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.